Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Resistance?
Feb 2, 2014

Dear Doctor Young,

Last month I had to miss 3 days in a row of Atripla through circumstances beyond my control. My last lab result showed an increase in VL from undetectable to 180. I had previously been on Atripla for 18 months and been UD for 14 months. My last CD4 count showed an increase from 290 to 370. I am worried that this result may be the start of resistance due to my missed doses and I'm realy panicing here. Would you suggest immediate retesting?

I would also like to ask if switching treatment earlier would decrease the risk of resistance to all components in Atripla, or if the worst has happened would it be too late, as resistance has already taken hold?

Worried.

Response from Dr. Young

Hello and thanks for posting.

Usually, if you've been undetectable, there's very little risk of developing drug resistance with a single interruption of all your medications (as would happen if you stop Atripla).

So, no panic needed. What I'd suggest is contact your care provider and simply have a viral load test performed about 4-6 weeks after the missed dose. If undetectable (as I'd wager), then there's nothing to worry about.

If the worst case, if the virus has returned despite good adherence, there are a wide range of excellent second line options.

Be well, BY



Previous
Anti HAV IgM nonreactive, IgG reactive but showing present symptoms of Hep A
Next
Afraid to Take all meds at once

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement